Please use this identifier to cite or link to this item: http://hdl.handle.net/20.500.12188/15315
Title: ERYTHEMA MULTIFORME, STEVEN-JOHNSON SYNDROME AND TOXIC EPIDERMAL NECROLYSIS – PEDIATRIC PERSPECTIVES
Authors: Kareva, L 
Mironska, K 
Stavrikj, K 
Hasani, A
Keywords: Erythema multiforme
Steven-Johnson syndrome
Toxic epidermal necrolysis
Issue Date: Apr-2021
Publisher: SHMSHM - AAMD
Journal: Medicus
Abstract: Pathophysyollogy of Erythema multiforme (EM), Steven-Johnson syndrome (SJS) and Toxic epidermal necrolysis (TEN) is poorly understood, but there are suggestions that it is hypersensitivity reaction triggered by various factors as bacteria, viruses and medications. Drugs often associated with these conditions are sulfonamides, penicillins, barbiturates and phentoins, and infections are those with Herpes simplex virus and Mycoplasma pneumoniae. We are presenting 6 patients with Erythema multiforme, 1 with Stevens-Johnson syndrome and 2 with Toxic epidermal necrolysis. Three of the patients before the onset of the disease received anticonvulsive therapy phenobarbiton and lamotrygine. Six received antibiotics lincomycine, cefalosporines and 3 antipyretic paracethamol, for minor upper respiratory tract infections. One of the patients with EM major who was on phenobarbiton, lincomycin and paracethamol, had toxic hepatitis and pleuritis with possible etiological factors drugs and infection. Patient with SJS received lincomycin for upper respiratory infection and also had pneumonia with atelectasis and etiology may be infection like Mycoplasma pneumoniae or drug. One of the patients with TEN did not receive any medications, and did not have symptoms of any infection preceding the onset of the disease, but he had elevated titers of antibodies against Varicella- Zoster virus. This patient also is only in the group with long term complications, constrictions of urethra and adhesions of conjuctiva. The other patient with TEN who was positive for EpstainBarr virus died of septic shock because of out-of-control severe bacterial infection. There was no recurrence of EM and SJS/TEN during 6 months follow up. Important findings of this study is presence of EM in infants and toddlers, suggesting that they can be affected with EM and SJS/TEN, despite of immaturity of the immune system. In our study four patients with EM major and SJS/TEN received intravenouos gammaglobullins ( IVIG ) as a single dose of 400mg/kg for control of infections. Several authors have reported IVIG as high dose treatment 2gr/kg for these conditions with positive results. Conclusion: Drugs and infections are possible etiology for EM, SJS and TEN. Infants and toddlers can be affected with EM and SJS/TEN despite the immaturity of the immune system. During the treatment it is important to stop any drug that patient has received before the disease. . High doses of intravenouos gammaglobullins should be considered for the treatment of severe forms.
URI: http://hdl.handle.net/20.500.12188/15315
ISSN: 1409-6366
Appears in Collections:Faculty of Medicine: Journal Articles

Files in This Item:
File SizeFormat 
Erythema multiforme- trud za MEDICUS.docx263.04 kBMicrosoft Word XMLView/Open
Show full item record

Page view(s)

69
checked on Apr 22, 2024

Download(s)

6
checked on Apr 22, 2024

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.